MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T4; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T4; KNEE ENDOPROSTHESES
Model Number NX057Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results for vega loosening a product safety case (psc) was initiated (zs-notification: (b)(4)) and psc 2021-059 - vega - loosening of implant.
 
Event or Problem Description
It was reported to aesculap inc.That an as vega ps tibial plateau cemented t4 (part # nx057z) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, post-operation early loosening of knee tep implant.The patient underwent a revision procedure on (b)(6) 2022.The complaint device has not been returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: nx140 - vega ps gliding surface t4/4+ 10mm - lot 52437122.Nx014z - as vega ps femoral comp.Cemented f6l - lot 52344340.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2022-00077 (400545223 - nx014z); 9610612-2022-00051 (400545222 - nx057z).Involved components: nx140 - vega ps gliding surface t4/4+ 10mm - lot 52437122.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Several x-rays were later provided.According to the surgical report provided, there was no connection/adhesive between bone cement and implant.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: it could be possible that there were problems with the cement technique and due to this the implant has loosened prematurely.The provided x-ray figure give no clear hints regarding the root cause for the implant loosening.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results for vega loosening a product safety case (psc) was initiated.Any action regarding capa will be addressed with this case.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T4
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13699411
Report Number9610612-2022-00051
Device Sequence Number20423705
Product Code JWH
UDI-Device Identifier04046963810498
UDI-Public4046963810498
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX057Z
Device Catalogue NumberNX057Z
Device Lot Number52385796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX014Z - LOT 52344340; NX140 - LOT 52437122; NX140 - VEGA PS GLIDING SURFACE T4/4+ 10MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight105 KG